Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 8, NWS Quad Cities, IA

April 17, 2013Clark County, Scotland County, Missouri; Lee County, Van Buren County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 17, 2013, 3:52 PM CDT for Clark County, Scotland County, Missouri; Lee County, Van Buren County, Iowa. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 17, 2013, 3:52 PM CDT (20:52 UTC)
Expired
Apr 17, 2013, 4:30 PM CDT
In force
38 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Lee County, IA, Van Buren County, IA, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 174 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 17, 4:15 PM CDTHAIL 0.255 N Granger, MOHEAVY RAIN ALSO.
Apr 17, 4:32 PM CDTHAIL 0.255 S Bonaparte, IAALSO REPORTING HEAVY RAIN AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 9:14 AM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

093 
WUUS53 KDVN 172052
SVRDVN
IAC111-177-MOC045-199-172130-
/O.NEW.KDVN.SV.W.0008.130417T2052Z-130417T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
352 PM CDT WED APR 17 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LEE COUNTY IN SOUTHEAST IOWA...
  SOUTHEASTERN VAN BUREN COUNTY IN SOUTHEAST IOWA...
  NORTHWESTERN CLARK COUNTY IN NORTHEAST MISSOURI...
  SCOTLAND COUNTY IN NORTHEAST MISSOURI...

* UNTIL 430 PM CDT

* AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  GREENSBURG...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MEMPHIS...KEOSAUQUA...SOUTH GORIN...GRANGER...LURAY...CANTRIL...
  BENTONSPORT/VERNON...CROTON...BONAPARTE...DONNELLSON...CRAWFORD...
  MEMPHIS MEMORIAL AIRPORT...BROCK...ETNA...ARBELA...AZEN...PROSPECT
  GROVE...HEATH MEMORIAL CONSERVATION AREA...MOUNT STERLING AND LAKE
  SUGEMA CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4087 9189 4064 9149 4030 9214 4030 9234
      4031 9236 4039 9236
TIME...MOT...LOC 2052Z 228DEG 43KT 4037 9219

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
4 follow-up statements
373 
WWUS53 KDVN 172100
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 PM CDT WED APR 17 2013

IAC111-177-MOC045-199-172130-
/O.CON.KDVN.SV.W.0008.000000T0000Z-130417T2130Z/
VAN BUREN IA-LEE IA-CLARK MO-SCOTLAND MO-
400 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SCOTLAND...
NORTHWESTERN CLARK...WEST CENTRAL LEE AND SOUTHEASTERN VAN BUREN
COUNTIES UNTIL 430 PM CDT...

AT 356 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MEMPHIS...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
KEOSAUQUA...GRANGER...LURAY...CANTRIL...BENTONSPORT/VERNON...
CROTON...BONAPARTE...DONNELLSON...BROCK...ETNA...ARBELA...AZEN...
PROSPECT GROVE...HEATH MEMORIAL CONSERVATION AREA...MOUNT STERLING...
LAKE SUGEMA CAMPGROUND...CHAMBERSBURG...LACEY KEOSAUQUA STATE PARK...
ANSON AND KEOSAUQUA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4087 9189 4064 9149 4030 9214 4030 9234
      4031 9236 4039 9236
TIME...MOT...LOC 2100Z 228DEG 43KT 4043 9209

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
623 
WWUS53 KDVN 172105
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
405 PM CDT WED APR 17 2013

IAC111-177-MOC045-199-172130-
/O.CON.KDVN.SV.W.0008.000000T0000Z-130417T2130Z/
VAN BUREN IA-LEE IA-CLARK MO-SCOTLAND MO-
405 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SCOTLAND...NORTHWESTERN CLARK...WEST CENTRAL LEE AND SOUTHEASTERN VAN
BUREN COUNTIES UNTIL 430 PM CDT...

AT 401 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH GORIN...
AND MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
GRANGER...LURAY...BENTONSPORT/VERNON...CROTON...BONAPARTE...ETNA...
ARBELA...AZEN...PROSPECT GROVE...HEATH MEMORIAL CONSERVATION AREA...
MOUNT STERLING...CHAMBERSBURG...ANSON...ATHENS STATE PARK...INDIAN
LAKE PARK...FARMINGTON AND SHIMEK STATE FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4076 9186 4061 9155 4030 9214 4035 9219
      4042 9223
TIME...MOT...LOC 2105Z 228DEG 43KT 4044 9204

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
428 
WWUS53 KDVN 172114
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
414 PM CDT WED APR 17 2013

IAC111-177-MOC045-199-172130-
/O.CON.KDVN.SV.W.0008.000000T0000Z-130417T2130Z/
VAN BUREN IA-LEE IA-CLARK MO-SCOTLAND MO-
414 PM CDT WED APR 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SCOTLAND...NORTHWESTERN CLARK...WEST CENTRAL LEE AND SOUTHEASTERN VAN
BUREN COUNTIES UNTIL 430 PM CDT...

AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRANGER...AND
MOVING NORTHEAST AT 50 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
BENTONSPORT/VERNON...CROTON...BONAPARTE...HEATH MEMORIAL CONSERVATION
AREA...MOUNT STERLING...CHAMBERSBURG...ANSON...ATHENS STATE PARK...
INDIAN LAKE PARK...FARMINGTON AND SHIMEK STATE FOREST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4044 9206 4050 9209 4076 9186 4061 9155
      4039 9198
TIME...MOT...LOC 2114Z 228DEG 43KT 4054 9190

HAIL...1.00IN
WIND...<50MPH

$$

ERVIN
006 
WWUS53 KDVN 172127
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
427 PM CDT WED APR 17 2013

IAC111-177-MOC045-199-172137-
/O.EXP.KDVN.SV.W.0008.000000T0000Z-130417T2130Z/
VAN BUREN IA-LEE IA-CLARK MO-SCOTLAND MO-
427 PM CDT WED APR 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTLAND...
NORTHWESTERN CLARK...WEST CENTRAL LEE AND SOUTHEASTERN VAN BUREN
COUNTIES WILL EXPIRE AT 430 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4044 9206 4050 9209 4076 9186 4061 9155
      4039 9198
TIME...MOT...LOC 2127Z 228DEG 43KT 4064 9174

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 3:19 PM CDT, 33 minutes earlier.

Area forecast discussion, Apr 17, 3:19 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT WED APR 17 2013

.SYNOPSIS...
ISSUED AT 249 PM CDT WED APR 17 2013

WHAT A STORM SYSTEM! TRAINING OF THUNDERSTORMS ALREADY TAKING
PLACE ACROSS EASTERN IA INTO NW IL WITH REPORTS OF SIGNIFICANT
FLASH FLOODING AND WITH RAINFALL AMOUNTS ALREADY AT LEAST 2 TO 3
INCHES IN SOME LOCATIONS. THIS IS RAPIDLY TURNING INTO A SERIOUS
FLASH FLOOD/FLOOD SITUATION IN SOME AREAS. EVEN HAD A WAKE LOW
PRODUCE WIND GUSTS OVER 45 MPH IN OUR NW CWA BEHIND THE AREA OF
THUNDERSTORMS EARLY THIS AFTERNOON. WITH A NEARLY STATIONARY
FRONTAL BOUNDARY IN CENTRAL MO AND PERSISTENT STRONG SOUTHERLY LOW
LEVEL JET IMPINGING ON THE FRONT...NUMEROUS THUNDERSTORMS HAVE
BEEN OCCURRING. SURFACE DEW POINTS AROUND 70 SOUTH OF THE FRONT
WITH TEMPERATURES AROUND 80. NORTH OF THE FRONT ONLY IN THE 30S
ACROSS THE UPPER MIDWEST.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 249 PM CDT WED APR 17 2013

FORECAST FOCUS ON SERIOUS FLASH FLOODING TONIGHT THEN MAJOR SEVERE
WEATHER OUTBREAK CLOSE TO THE DVN CWA ON THURSDAY. FLASH FLOOD WATCH TO
CONTINUE THROUGH THURSDAY EVENING.

TONIGHT...OPERATIONAL MODELS INDICATE NUMEROUS THUNDERSTORMS TO
CONTINUE WITH TRAINING OF STORMS IN SOME AREAS. HIGH PRECIPITABLE
WATERS OVER 1.50 INCHES WILL ENSURE TORRENTIAL RAINS IN
THUNDERSTORMS. ANOTHER 2 TO 4 INCHES LIKELY IN MANY AREAS (NOT
INCLUDING WHAT HAS ALREADY FALLEN) AND THIS WILL CAUSE SERIOUS
FLASH FLOODING IN SOME LOCATIONS. SURFACE WAVE MOVING NORTHEAST
SHOULD PULL THE WARM FRONT INTO THE CWA SO TEMPERATURES WILL BE ON
THE RISE. SEVERE WEATHER POSSIBLE TONIGHT IN STRONGER STORMS AND A
TORNADO CAN'T BE RULED OUT CLOSER TO THE WARM FRONT IN OUR SE CWA
THIS EVENING.

THURSDAY...HEAVY RAIN TO CONTINUE INTO THE MORNING AS MAIN DEEP
TROUGH AND STRONG COLD FRONT ARRIVE FROM THE WEST. SURFACE LOW
THEN BEGINS DEEPENING AS IT TRACKS TO NEAR MILWAUKEE BY EVENING.
TIMING OF THE STRONG COLD FRONT WILL BE CRITICAL IN REGARDS TO
WHEN A MAJOR TORNADO OUTBREAK BEGINS TO DEVELOP. AT THIS POINT IT
APPEARS THE FRONT SHOULD PUSH JUST TO THE EAST OF THE DVN CWA
KEEPING THE MAIN OUTBREAK TO OUR EAST AND SOUTH. HOWEVER...THE GFS
IS A BIT SLOWER AND THEREFORE OUR EASTERN COUNTIES MAY GET IN ON
THE START OF THE OUTBREAK. HAVE PUSHED TEMPERATURES INTO THE LOWER
70S IN OUR FAR EASTERN COUNTIES AHEAD OF THE FRONT.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 249 PM CDT WED APR 17 2013

THURSDAY NIGHT AND FRIDAY...STRONG COLD FRONT WILL HAVE PUSHED
WELL TO OUR EAST BY MIDNIGHT SWEEPING THE BULK OF THE RAIN OFF TO
OUR EAST. DEFORMATION ZONE TO FOLLOW ON FRIDAY WITH A MIX OF RAIN
AND SNOW BUT ANY ACCUMULATIONS OF SNOW WILL BE MINIMAL IF ANY.
WILL BE A CHILLY AND WINDY DAY ON FRIDAY WITH NORTHWEST WINDS
GUSTING TO 35 TO 40 MPH MAKING IT FEEL EVEN COLDER.

FRIDAY NIGHT THROUGH WEDNESDAY...BELOW NORMAL TEMPERATURES MOST OF
THIS PERIOD EXCEPT ON MONDAY WHEN TEMPERATURES SHOULD PUSH INTO
THE 60S. GFS STILL SHOWS SEVERAL RAINY DAYS SUNDAY THROUGH TUESDAY
NIGHT BUT THE ECMWF SHOWS RAIN MAINLY TUESDAY AND WEDNESDAY. AT
THE TAIL END OF THE STORM SYSTEM ENOUGH COLD AIR MAY GENERATE SOME
SNOW FLAKES MIXED IN WITH THE RAIN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 249 PM CDT WED APR 17 2013

IFR CIGS/VIS IN NUMEROUS THUNDERSTORMS PRODUCING TORRENTIAL RAIN
REMAINDER OF THIS AFTERNOON AND TONIGHT...INTO THURSDAY. EAST TO
SOUTHEAST WINDS 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS
AFTERNOON BECOMING SOUTH TONIGHT THEN SOUTHWEST ON THURSDAY.

&&

.HYDROLOGY...
ISSUED AT 249 PM CDT WED APR 17 2013

A SERIOUS FLASH FLOOD/FLOODING SITUATION UNFOLDING AS NUMEROUS
THUNDERSTORMS AND TRAINING OF STORMS WILL CONTINUE THE REMAINDER
OF THIS AFTERNOON AND TONIGHT. EXPECT AT LEAST ANOTHER 2 TO 4
INCHES OF RAIN TONIGHT INTO THURSDAY ON TOP OF WHAT ALREADY HAS
FALLEN. TREMENDOUS MOISTURE CONTENT OF THE ATMOSPHERE WILL MEAN
TORRENTIAL RAIN IN THUNDERSTORMS. MANY RIVERS WILL BE GOING INTO
MODERATE TO MAJOR FLOOD...INCLUDING THE MISSISSIPPI RIVER...OVER
THE NEXT SEVERAL DAYS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CLARK-SCOTLAND.

&&

SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...HAASE
HYDROLOGY...HAASE
Hazardous weather outlook, Apr 17, 10:16 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1016 AM CDT WED APR 17 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-181530-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1016 AM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. NUMEROUS
THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT
WITH THE STRONGEST STORMS PRODUCING VERY HEAVY RAINFALL...ALONG
WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS A
SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK
AREA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY
WITH 5 INCHES OR MORE POSSIBLE IN TRAINING THUNDERSTORMS.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE HEAVY RAIN EVENT WILL CONTINUE INTO THURSDAY ESPECIALLY ALONG AND
EAST OF THE MISSISSIPPI RIVER. CURRENT INFORMATION SUGGESTS UP
TO ANOTHER INCH OF RAIN MAY FALL IN THESE AREAS THROUGH THURSDAY
AFTERNOON. THIS ADDITIONAL RAINFALL WILL OCCUR ACROSS VERY
SATURATED GROUND AND WILL AGGRAVATE ANY ONGOING FLOODING
SITUATIONS...AND CREATE NEW FLOODING. SEVERAL RIVERS ARE IN FLOOD
AND THIS ADDITIONAL RAINFALL IS EXPECTED TO RAISE RIVER LEVELS
FURTHER. FLASH FLOODING IN URBAN AND LOW LYING AREAS MAY ALSO
OCCUR.

SOME STRONG TO SEVERE STORMS MAY ALSO OCCUR THURSDAY MAINLY EAST OF
THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS A SLIGHT
RISK OF SEVERE STORMS IN THESE AREAS FOR THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. RAINFALL
AMOUNTS OF MORE THAN AN INCH AND ANY FLASH FLOODING REPORTS WOULD
BE APPRECIATED.

HAASE

In the hours before

Local storm report, Apr 17, 3:19 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HEAVY RAIN       3 WSW CHADWICK          42.00N 89.94W
04/17/2013  M2.33 INCH       CARROLL            IL   COCORAHS

            IN THE PAST 8 HOURS

&&

DC
Local storm report, Apr 17, 3:28 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
328 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             ESE BOWEN               40.23N 91.06W
04/17/2013  M1.00 INCH       HANCOCK            IL   TRAINED SPOTTER

&&

OLSEN
Local storm report, Apr 17, 3:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
333 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             4 SE CARTHAGE           40.37N 91.08W
04/17/2013  M0.75 INCH       HANCOCK            IL   TRAINED SPOTTER

&&

DC
Local storm report, Apr 17, 3:37 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
337 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HEAVY RAIN       2 W CEDAR RAPIDS        41.97N 91.71W
04/17/2013  M1.31 INCH       LINN               IA   TRAINED SPOTTER

            TOTAL SO FAR. VIA ESPOTTER.

&&

OLSEN
Local storm report, Apr 17, 3:38 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HEAVY RAIN       2 SSE DAVENPORT         41.53N 90.59W
04/17/2013  M1.08 INCH       SCOTT              IA   TRAINED SPOTTER

            TOTAL SO FAR.

&&

OLSEN
Local storm report, Apr 17, 3:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
345 PM CDT WED APR 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             NNW AUGUSTA             40.24N 90.95W
04/17/2013  M1.00 INCH       HANCOCK            IL   TRAINED SPOTTER

            PEA TO QUARTER SIZE

&&

OLSEN

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 11:17 AM CDTRiver Flood WarningDVNClark5 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNClark14 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNClark35 days
Apr 17, 4:44 AM CDTSpecial Weather StatementDVNJefferson46 min
Apr 17, 6:28 AM CDTSpecial Weather StatementDVNMuscatine62 min
Apr 17, 8:40 AM CDTSpecial Weather StatementDVNJefferson50 min
Apr 17, 9:16 AM CDTSevere Thunderstorm WarningDVNIowa, Jefferson, Johnson, Keokuk, Washington44 min
Apr 17, 10:03 AM CDTSpecial Weather StatementDVNJohnson, Jones57 min
Apr 17, 10:47 AM CDTSevere Thunderstorm WarningDVNCedar, Jefferson, Johnson, Louisa, Muscatine, Washington43 min
Apr 17, 11:17 AM CDTRiver Flood WarningDVNCedar, Jones, Linn8 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine6 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNIowa, Johnson8 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNJohnson, Louisa, Washington5 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNLouisa6 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNLouisa6 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNJohnson, Washington5 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNKeokuk6 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee7 days
Apr 17, 11:17 AM CDTRiver Flood WarningDVNVan Buren4 days
Apr 17, 11:32 AM CDTFlash Flood WarningDVNIowa, Johnson, Keokuk, Washington6 hr
Apr 17, 11:41 AM CDTRiver Flood WarningDVNClinton, Scott7 days
Apr 17, 11:41 AM CDTRiver Flood WarningDVNScott7 days
Apr 17, 12:07 PM CDTFlash Flood WarningDVNCedar, Clinton, Muscatine, Scott6 hr
Apr 17, 12:33 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa42 min
Apr 17, 12:48 PM CDTFlash Flood WarningDVNDes Moines, Henry, Jefferson, Lee, Louisa, Van Buren6 hr
Apr 17, 3:08 PM CDTFlash Flood WarningDVNLee6 hr
Apr 17, 4:29 PM CDTSpecial Weather StatementDVNDes Moines, Lee46 min
Apr 17, 5:17 PM CDTSpecial Weather StatementDVNDes Moines, Lee58 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.